MAUDE Adverse Event Report: STRYKER GMBH VOLAR DR PLATE INTERM. LEFT LONG; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR DR PLATE INTERM. LEFT LONG; PLATE, FIXATION, BONE
Model Number 54-25677S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 03/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The surgeon reported that the patient was reviewed in follow up clinic and withe variax distal radius plate had bent.The patient will require revision, but no date has been set yet.Additionally reported: mobilisation instructions: 2 weeks in a back slap cast, return to fracture clinic at 2 weeks for futuro split to be removed for gentle mobilisation patient cooperation: patient says followed plan, only used hand to play playstation with son.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: refer to d10/h3, h6-patient code.The reported event that volar dr plate interm.Left long was alleged of "implant - deformation post-operative" could be confirmed based on the x-rays sent.The x-rays received were sent to our medical expert in order to evaluate the case.Here is the medical statement: "based on the information given, we might not entirely find the root cause for the bending of this plate during the routine follow-up.The fracture was adequately reduced and post-operative instructions were followed according to the surgeons instructions and the patient¿s record.There is no doubt that a force is needed to bend the plate.A possibility might be that the casts were molded in a way giving pressure/ force on the plate and the fracture.This is a potential explanation of the bending." therefore, the root-cause for this event cannot be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.H3 other text : device disposition is unknown.

Brand Name
VOLAR DR PLATE INTERM. LEFT LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9946459
Report Number0008031020-2020-01163
Device Sequence Number3303837
Product Code HRS
UDI-Device Identifier04546540729521
UDI-Public04546540729521
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K133974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number54-25677S
Device Catalogue Number54-25677S
Device Lot Number1000330221
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient Weight77